MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ULNAR COMPONENT PLASMA SPRAYED SIZE 4 75 MM LENGTH LEFT FOR CEMENTED USE ONLY; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED/EXTREMITIES

ZIMMER BIOMET, INC. ULNAR COMPONENT PLASMA SPRAYED SIZE 4 75 MM LENGTH LEFT FOR CEMENTED USE ONLY; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED/EXTREMITIES
Catalog Number 00840001407
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical products: item#: unknown, unknown bone cement; lot#: unknown.G2: foreign: australia.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was requested from the hospital but not returned.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial elbow surgery approximately three (3) weeks ago.Subsequently, the patient was revised the next day due to malpositioning of the implants.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.H6: component codes: mechanical (g04) - stem.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: two views left elbow demonstrate a left elbow arthroplasty with intact humeral component.Proximal ulnar resection with bony fragmentation and heterotopic ossification of the proximal ulnar and radius.Radiolucency is seen along the distal humeral and along the entire ulnar component.Radiolucency along the distal humeral component.Soft tissue swelling overlies the olecranon with subcutaneous emphysema.Vascular calcifications.Differential diagnosis includes posttraumatic change, postsurgical change or prior trauma.Correlate clinically.There is a gap between the proximal ulnar and the joint space, of uncertain etiology and presumably expected.Overall size of hardware appears to be appropriate.The root cause of the reported issue is attributed to user error.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ULNAR COMPONENT PLASMA SPRAYED SIZE 4 75 MM LENGTH LEFT FOR CEMENTED USE ONLY
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17661965
Report Number0001822565-2023-02357
Device Sequence Number20604986
Product Code JDC
UDI-Device Identifier00889024271227
UDI-Public(01)00889024271227(17)330326(10)65666479
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00840001407
Device Lot Number65666479
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown